Alert archive / Kansas / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Wichita, KS

January 31, 2016Barton County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this winter storm warning at Jan 31, 2016, 3:22 PM CST for Barton County, Lincoln County, Russell County, Kansas. It took effect at Feb 1, 2016, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2016, 3:22 PM CST (21:22 UTC)
In effect from
Feb 1, 2016, 6:00 PM CST
Expired
Feb 2, 2016, 3:02 AM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS43 KICT 312122
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST SUN JAN 31 2016

KSZ032-033-047-011130-
/O.UPG.KICT.WS.A.0001.160201T2100Z-160203T0000Z/
/O.NEW.KICT.WS.W.0001.160202T0000Z-160203T0000Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND
322 PM CST SUN JAN 31 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM
6 PM MONDAY TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

* TIMING...SNOW IS EXPECTED TO START MONDAY EVENING AND CONTINUE
  THROUGH TUESDAY MORNING. 

* MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 40 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

LAWSON
5 follow-up statements
912 
WWUS43 KICT 010328
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CST SUN JAN 31 2016

KSZ032-033-047-011730-
/O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND
928 PM CST SUN JAN 31 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO
6 PM CST TUESDAY...

* TIMING...SNOW IS EXPECTED TO START MONDAY EVENING AND CONTINUE 
  THROUGH TUESDAY MORNING. 

* MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 40 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KETCHAM
741 
WWUS43 KICT 010942
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CST MON FEB 1 2016

KSZ047-012345-
/O.CAN.KICT.WS.W.0001.160202T0000Z-160203T0000Z/
/O.NEW.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/
BARTON-
INCLUDING THE CITY OF...GREAT BEND
342 AM CST MON FEB 1 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* TIMING...SNOW IS EXPECTED TO FALL LATER THIS EVENING AND
  CONTINUE THROUGH TUESDAY MORNING.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL
  CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES.
  ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ032-033-012345-
/O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
342 AM CST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST TUESDAY...

* TIMING...SNOW IS EXPECTED TO START THIS EVENING AND CONTINUE
  THROUGH TUESDAY MORNING.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW
  VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON
  TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ048-012345-
/O.NEW.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/
ELLSWORTH-
INCLUDING THE CITIES OF...ELLSWORTH...WILSON
342 AM CST MON FEB 1 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. 

* TIMING...SNOW IS EXPECTED TO FALL LATER THIS EVENING AND
  CONTINUE THROUGH TUESDAY MORNING.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW
  VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB
288 
WWUS43 KICT 011835
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1235 PM CST MON FEB 1 2016

KSZ032-033-020845-
/O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
1235 PM CST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST TUESDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW AROUND MIDNIGHT.
  OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE
  TAPERING OFF BY TUESDAY AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON 
  TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ047-048-020845-
/O.CON.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/
BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON
1235 PM CST MON FEB 1 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST TUESDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW AFTER MIDNIGHT.
  OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE
  TAPERING OFF BY TUESDAY AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
869 
WWUS43 KICT 020404
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CST MON FEB 1 2016

KSZ032-033-021815-
/O.CON.KICT.WS.W.0001.000000T0000Z-160203T0000Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
1004 PM CST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW EARLY TUESDAY
  MORNING. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING
  BEFORE TAPERING OFF BY TUESDAY AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON 
  TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ047-048-021815-
/O.CON.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/
BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON
1004 PM CST MON FEB 1 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW EARLY TUESDAY
  MORNING. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING
  BEFORE TAPERING OFF BY TUESDAY AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW 
  VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KETCHAM
831 
WWUS43 KICT 020902
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CST TUE FEB 2 2016

KSZ032-033-022315-
/O.CAN.KICT.WS.W.0001.000000T0000Z-160203T0000Z/
/O.EXA.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
302 AM CST TUE FEB 2 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS
BEEN CANCELLED. 

* TIMING...A PERIOD OF MODERATE TO HEAVY SNOW WILL SPREAD ACROSS
  CENTRAL KANSAS THIS MORNING...MAINLY FOR LOCATIONS ALONG AND
  NORTH OF INTERSTATE 70. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO
  THE AFTERNOON HOURS OVER CENTRAL KANSAS.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45
  MPH...WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW AND REDUCED
  VISIBILITIES MAINLY THIS AFTERNOON. ROADS COULD BECOME VERY
  HAZARDOUS FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ047-048-022315-
/O.CON.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/
BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON
302 AM CST TUE FEB 2 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...MODERATE TO LIGHT SNOW IS EXPECTED EARLY THIS
  MORNING...WITH OCCASIONAL LIGHT SNOW THROUGH THE AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE.

* OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45
  MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND REDUCED
  VISIBILITIES MAINLY THIS AFTERNOON. ROADS COULD BECOME HAZARDOUS
  FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 2:37 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 31, 2:37 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CST SUN JAN 31 2016

.SYNOPSIS...
ISSUED AT 237 PM CST SUN JAN 31 2016

CURRENTLY HAVE ONE SHORTWAVE APPROACHING THE WESTERN GREAT LAKES
WITH ANOTHER MORE VIGOROUS PIECE OF ENERGY DIGGING OVER
NORTHERN/CENTRAL CA. AT THE SURFACE...A COLD FRONT STRETCHES FROM
NORTHERN IL DOWN INTO NORTHEAST TX.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 237 PM CST SUN JAN 31 2016

POTENT UPPER TROUGH WILL CONTINUE TO DIG OVER THE DESERT SW
TONIGHT AND WILL START TO MOVE OUT ACROSS THE SOUTHERN HIGH PLAINS
MON. GFS AND ECMWF REMAIN CONSISTENT AS THEY HAVE OVER THE LAST
FEW DAYS WHICH DOES LEAD TO SOME CONFIDENCE IN HEAVY SNOW LOCATION
AND TIMING. THE 12Z RUN OF THE NAM HAS STARTED TO TREND SLIGHTLY
NORTH COMPARED TO IT'S PREVIOUS RUNS BUT IS STILL A BIT FURTHER
SOUTH AND COLDER THAN THE GFS AND ECMWF SOLUTIONS.

CURRENTLY EXPECTING PRECIP TO OVERSPREAD WESTERN KS MON...GETTING
INTO OUR CENTRAL KS COUNTIES MON AFTERNOON. THERMAL PROFILES WOULD
SUGGEST THAT TEMPS WILL BE TOO WARM FOR ACCUMULATING SNOW MON
AFTERNOON AS STRONG LOW LEVEL WARM ADVECTION OFFSETS WET BULB
PROCESSES. MON NIGHT STILL LOOKS LIKE WHEN THE BULK OF SNOW WILL
IMPACT CENTRAL KS. CURRENTLY THINK THERE WILL BE AROUND A 12-15
HOUR PERIOD OF SNOW GENERALLY NW OF A KGBD-KSLN LINE WITH CROSS
SECTIONS SUGGESTING AROUND 4-5 HOURS WILL HAVE GOOD LIFT IN THE
DENDRITIC ZONE ALONG WITH SOME SLANTWISE INSTABILITY...RESULTING
IN AROUND 1 INCH PER HOUR RATES. HOWEVER...LOCATIONS JUST TO OUR
NW WILL SEE A MUCH MORE PROLONGED PERIOD OF GOOD SNOW GROWTH
PRODUCTION...RESULTING IN THE HIGHEST SNOW TOTALS WITH THIS
EVENT. THE BETTER FRONTOGENESIS IN A 600-700MB LAYER ALSO
CONTINUES TO REMAIN NORTH OF THE FORECAST AREA. NORTH WINDS
CONTINUE TO LOOK STRONG MON NIGHT INTO TUE...WITH GUSTS IN THE 35
TO 40 MPH RANGE NOT OUT OF THE QUESTION...WHICH SHOULD RESULT IN
SOME BLOWING AND DRIFTING OF SNOW.

SO FOR NOW...WILL GO WITH SNOW TOTALS FAIRLY CLOSE TO WHAT THE
PREVIOUS FORECAST HAD WITH AROUND 9 INCHES OVER FAR NW RUSSELL
COUNTY TAPERING QUICKLY TO LESS THAN 2 INCHES SE OF A LINE FROM
LYONS TO SALINA. FOR NOW WILL UPGRADE THE CURRENT WATCH TO A
WARNING WHICH IS WHERE WE STILL HAVE THE HIGHEST CONFIDENCE IN
AMOUNTS 6 INCHES OR GREATER. WHILE IT'S LIKELY THERE WILL BE AN
ADVISORY FOR A FEW COUNTIES SOUTH OF THE WARNING...WANT TO ALLOW
SOME LEEWAY FOR FUTURE SHIFTS TO ADD A COUNTY OR 2 TO THE WARNING
IF THIS STORM SYSTEM CHANGES ITS TRACK SLIGHTLY. BASICALLY WANT TO
AVOID FLIP FLOPPING HEADLINES.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 237 PM CST SUN JAN 31 2016

SNOW SHOULD COME TO AN END TUE EVENING AS THE TROUGH QUICKLY DEPARTS
TO THE NORTHEAST. VERY COLD AIRMASS IS THEN FORECAST TO SPILL
ACROSS THE PLAINS WITH HIGHS WED NOT EXPECTED TO GET MUCH ABOVE
FREEZING FOR MUCH OF THE AREA. WE THEN GET INTO NW FLOW ALOFT
ACROSS THE PLAINS WITH A SERIES OF FAST MOVING IMPULSES DIVING
ACROSS THE FORECAST AREA. SO WOULDN'T BE SHOCKED IF FLURRIES OR
LIGHT SNOW IS INSERTED WED OR THU NIGHT INTO FRI...BUT CONFIDENCE
IS HIGH THAT WE ARE NOT LOOKING AT A SIGNIFICANT SNOW EVENT.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1128 AM CST SUN JAN 31 2016

BREEZY AND AT TIMES GUSTY NORTH-NORTHWEST WINDS WILL CONTINUE THIS
AFTERNOON ACROSS ALL TAF SITES. AS HIGH PRESSURE TRAVERSES THE
REGION TONIGHT...EXPECT WINDS TO BECOME LIGHT AND VARIABLE AT
TIMES...ESPECIALLY AT TERMINALS IN CENTRAL KANSAS. AHEAD OF AN
APPROACHING SYSTEM FROM THE SOUTHWEST...UPPER-LEVEL CLOUDS WILL
INCREASE IN COVERAGE THROUGHOUT THE OVERNIGHT HOURS AND WILL
LIKELY REMAIN IN PLACE OVER THE NEXT 24 HOURS. MONDAY MORNING AS
THE PRESSURE GRADIENT BECOMES WELL ESTABLISHED...EXPECT EAST-
SOUTHEAST WINDS TO PREVAIL AND EVENTUALLY BECOME GUSTY TOWARDS
THE END OF THIS FORECAST. AS LIFT INCREASES MONDAY MORNING ACROSS
CENTRAL KANSAS...HAVE HINTED TOWARDS THE LOWERING OF
CEILINGS...YET MAINTAINED VFR CEILINGS FOR NOW. CONFIDENCE WAS NOT
HIGH ENOUGH TO INCLUDE MENTIONS OF ANY LIGHT SNOW AT THIS TIME
GIVEN FORECAST SOUNDINGS SHOWING AMPLY DRY AIR AT LOW LEVELS.

JMR

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    34  51  32  36 /  10  30  80  40
HUTCHINSON      31  48  31  34 /  10  50  80  50
NEWTON          32  48  32  36 /  10  40  80  50
ELDORADO        33  51  33  40 /  10  30  80  30
WINFIELD-KWLD   32  54  36  41 /  10  20  70  20
RUSSELL         29  41  27  29 /  20  80 100  90
GREAT BEND      29  42  28  30 /  20  80  90  70
SALINA          30  44  30  32 /  10  60  90  70
MCPHERSON       31  47  31  34 /  10  50  80  60
COFFEYVILLE     34  57  43  51 /  10  10  70  20
CHANUTE         32  53  39  46 /  10  10  80  30
IOLA            32  52  38  45 /  10  10  80  40
PARSONS-KPPF    33  55  41  48 /  10  10  70  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM MONDAY TO 6 PM CST TUESDAY FOR
KSZ032-033-047.

&&
Hazardous weather outlook, Jan 31, 4:46 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CST SUN JAN 31 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
446 AM CST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF LIGHT SNOW LATE TONIGHT...ALONG AND
WEST OF HIGHWAY 14 IN CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM IS FORECAST TO EJECT OUT OF THE SOUTHWESTERN
STATES ACROSS THE KANSAS REGION MONDAY THROUGH TUESDAY. THIS SYSTEM
HAS A CHANCE TO SPREAD A SWATH OF HEAVY SNOW OVER CENTRAL
KANSAS...MAINLY ALONG AND NORTH OF INTERSTATE 70 STARTING LATE
MONDAY AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING. PRESENT
INDICATIONS ARE THAT 4 TO 8 INCHES OF SNOW ACCUMULATION WILL BE
POSSIBLE IN THE HEAVIEST BAND...WITH AMOUNTS DECREASING QUICKLY
SOUTH OF CENTRAL KANSAS.

A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER PEA SIZE HAIL MAY BE OBSERVED.

VERY STRONG NORTH WINDS ARE EXPECTED TO OVERSPREAD THE REGION
STARTING MONDAY EVENING AND CONTINUING THROUGH TUESDAY. THIS COULD
RESULT IN BLOWING AND DRIFTING SNOW AND VERY LOW VISIBILITIES IN
CENTRAL KANSAS.

CONTINUE TO MONITOR LATER OUTLOOKS AS FORECAST CONFIDENCE
INCREASES...AND THE DETAILS AND IMPACTS BECOME CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

Nearby

Winter Storm Warnings in Kansas, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.